MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 2 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 2 8MM; TEMPLATE
Model Number 00584102208
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, the poly locking tab broke, this occur inside the patient.The procedure was completed without delay.The surgery was completed with the same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Updated d4: lot number y exp date and h4: manf date.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is chipped and contains burrs, rendering the device inoperative.The device shows signs of extensive use.The clinical/medical evaluation concluded that this case reports the poly locking tab broke while inside the patient.Per complaint details, the procedure was completed using the same device, with no surgical delay and no injury to the patient.It is unknown whether all pieces of the trial poly locking tab remained intact and/or were retrieved, as responses to the information requests were not received as of the time of this assessment.The patient impact beyond the reported event could not be determined.However, the procedure was reportedly completed without delay, using the same device, with no patient harm alleged; therefore, no further assessment is warranted at this time.Should clinically relevant documentation/information become available in the future, the medical assessment may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 2 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10262252
Report Number1020279-2020-03133
Device Sequence Number2865710
Product Code HWT
UDI-Device Identifier00885556619384
UDI-Public00885556619384
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102208
Device Catalogue Number00584102208
Device Lot Number62951736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/16/2020
08/09/2021
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/28/2020
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;